Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 62, NWS Nashville, TN

April 6, 2025Grundy County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 6, 2025, 12:53 AM CDT for Grundy County, Tennessee. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2025, 12:53 AM CDT (05:53 UTC)
Expired
Apr 6, 2025, 1:08 AM CDT
In force
15 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 1:14 AM CDTTSTM WND DMGPalmer, TNNumerous trees and powerlines down in the Palmer and Tatesville area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WFUS54 KOHX 060553
TOROHX
TNC061-060630-
/O.NEW.KOHX.TO.W.0062.250406T0553Z-250406T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1253 AM CDT Sun Apr 6 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southern Grundy County in Middle Tennessee...

* Until 130 AM CDT.

* At 1253 AM CDT, a severe thunderstorm capable of producing a
  tornado was located over Monteagle, or 17 miles northwest of
  Jasper, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tracy City around 100 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Palmer, Coalmont, and Fiery Gizzard State Park.

This includes Interstate 24 between mile markers 130 and 134.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
      3527 8591 3538 8549 3536 8551 3534 8554
      3532 8556 3530 8564 3530 8566 3529 8569
      3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0553Z 248DEG 49KT 3526 8581 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Clements
1 follow-up statement
863 
WWUS54 KOHX 060608
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
108 AM CDT Sun Apr 6 2025

TNC061-060618-
/O.CAN.KOHX.TO.W.0062.000000T0000Z-250406T0630Z/
Grundy TN-
108 AM CDT Sun Apr 6 2025

...THE TORNADO WARNING FOR SOUTHERN GRUNDY COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
      3527 8591 3538 8549 3536 8551 3534 8554
      3532 8556 3530 8564 3530 8566 3529 8569
      3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0606Z 248DEG 49KT 3534 8557 

$$

Clements

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:31 AM CDT, 22 minutes earlier. Its key messages:

  • Updated at 1231 AM CDT Sun Apr 6 2025
  • A Tornado Watch remains in effect until 3 a.m. for portions of Middle Tennessee south of I-40.
  • The majority of Middle Tennessee not under the Tornado Watch has transitioned exclusively to a flooding threat. Numerous Flash Flood Warnings are already in effect.
Area forecast discussion, Apr 6, 12:31 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1231 AM CDT Sun Apr 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1231 AM CDT Sun Apr 6 2025

- A Tornado Watch remains in effect until 3 a.m. for portions of
  Middle Tennessee south of I-40.

- The majority of Middle Tennessee not under the Tornado Watch has
  transitioned exclusively to a flooding threat. Numerous Flash
  Flood Warnings are already in effect.

&&

.SHORT TERM...
(Tonight through Monday Night)
Issued at 936 PM CDT Sat Apr 5 2025

A surface boundary currently bisects Middle Tennessee from
northeast to southwest. The deepest moisture is situated along
and behind the boundary, and widespread rain with embedded storms
is expected to last the night and well into the day tomorrow.
Hourly rainfall rates are under 1/2" most areas, and even under
1/4" in quite a few spots, although higher rainfall rates are
still occurring with the heavier cells. At this time, rainfall
estimates across northwest Middle Tennessee for this entire event
(going back to Wednesday) range from 5 to 11 inches across much of
the northwest half of the mid state, with amounts falling off
sharply in areas to the south and east of Nashville. Although it
has begun to push eastward, the surface boundary is still taking
its time exiting the region; it probably won't shift east of the
Cumberland Plateau until sometime around mid-day Sunday. River
flooding will likely continue into at least the first part of next
week. Much cooler air is working its way into the area even now;
CKV is already down to 54F, and high temperatures tomorrow will
range from the mid 50s to low 70s due to the position of the slow-
moving front.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 936 PM CDT Sat Apr 5 2025

Fortunately, the weather pattern for much of next week will be
blessedly benign, and that will give us the chance to start drying
out. We probably won't see full sunshine again until Tuesday, and
Wednesday should be much the same. We won't re-introduce any PoPs
until maybe Thursday for a fast-moving, low-QPF frontal passage
that should be gone by the start of next weekend. The coolest
mornings look to be Tuesday and Wednesday, when we can look
forward to a widespread frost/freeze. After that, we'll start to
warm back up.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Sun Apr 6 2025

Conditions will transition to IFR or even LIFR at all TAF sites
overnight. These conditions will last into tomorrow, with ceilings
below 1000ft. TSRA will continue overnight, with showers
continuing into tomorrow. Winds will become steady out of the
north at around 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      64  43  61  35 /  70  20   0   0
Clarksville    55  38  61  33 /  60  10   0   0
Crossville     67  42  52  30 / 100  50  10   0
Columbia       66  42  59  35 /  70  20   0   0
Cookeville     67  41  55  31 /  90  40   0   0
Jamestown      67  40  54  28 / 100  40   0   0
Lawrenceburg   69  43  58  35 /  70  20   0   0
Murfreesboro   67  42  59  33 /  70  30   0   0
Waverly        56  39  60  34 /  60  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for TNZ005>011-023>031-
056>063-075-077-093>095.

&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Holley

In the hours before

Local storm report, Apr 5, 8:45 PM CDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
845 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Dmg     Belle Meade             36.10N 86.86W
04/05/2025                   Davidson           TN   Public

            Large tree down on power lines just past
            Richland Creek on Clarendon Ave.

&&
Local storm report, Apr 5, 9:41 PM CDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
941 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Lightning        Dover                   36.48N 87.84W
04/05/2025                   Stewart            TN   Emergency Mngr

            House fire due to lightning strike on Rose
            Drive.

&&
Local storm report, Apr 5, 10:23 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1023 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     Flash Flood      3 ESE Mount Pleasant    35.54N 87.15W
04/05/2025                   Maury              TN   Emergency Mngr

            EM reports flooding of road on Polk Ln along
            Quality Creek.

&&
Local storm report, Apr 5, 11:38 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1138 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     Flash Flood      Lawrenceburg            35.25N 87.34W
04/05/2025                   Lawrence           TN   Emergency Mngr

            Water across several roads in town.

&&
Local storm report, Apr 6, 12:30 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1230 AM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     Tstm Wnd Dmg     7 W Minor Hill          35.03N 87.30W
04/05/2025                   Lawrence           TN   Emergency Mngr

            Large tree across Gillespie Road near TN Hwy
            98.

&&

SWU
Local storm report, Apr 6, 12:44 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1244 AM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     Tstm Wnd Dmg     3 SSW Burns             36.02N 87.34W
04/05/2025                   Dickson            TN   Public

            Multiple power poles damaged. One snapped.

&&

SWU

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:17 PM CDTTornado WarningOHXWayne58 min
Apr 5, 8:22 PM CDTRiver Flood WarningOHXPerry63 hr
Apr 5, 8:34 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson39 hr
Apr 5, 9:03 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Maury, Wayne14 hr
Apr 5, 9:08 PM CDTTornado WarningOHXLawrence, Wayne67 min
Apr 5, 9:36 PM CDTSevere Thunderstorm WarningOHXGiles, Lewis, Marshall, Maury54 min
Apr 5, 10:27 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson48 min
Apr 5, 10:31 PM CDTRiver Flood WarningOHXHickman16 hr
Apr 5, 10:38 PM CDTRiver Flood AdvisoryOHXHumphreys10 hr
Apr 5, 10:41 PM CDTRiver Flood WarningOHXCheatham20 hr
Apr 5, 10:49 PM CDTAreal Flood AdvisoryOHXBedford, Coffee, Marshall12 hr
Apr 5, 11:07 PM CDTTornado WarningOHXGiles, Lawrence38 min
Apr 5, 11:08 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more33 min
Apr 6, 12:24 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren51 min
Apr 6, 1:05 AM CDTSevere Thunderstorm WarningOHXGrundy25 min
Apr 6, 1:24 AM CDTRiver Flood AdvisoryOHXCheatham9 hr
Apr 6, 1:30 AM CDTRiver Flood AdvisoryOHXDavidson21 days
Apr 6, 1:32 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 6, 1:34 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 6, 2:12 AM CDTRiver Flood AdvisoryOHXDavidson23 hr
Apr 6, 4:24 AM CDTRiver Flood AdvisoryOHXBedford11 hr
Apr 6, 5:06 AM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Warren, White and 1 more6 hr
Apr 6, 6:46 AM CDTRiver Flood WarningOHXHickman69 hr
Apr 6, 6:48 AM CDTRiver Flood AdvisoryOHXGiles40 hr
Apr 6, 6:49 AM CDTRiver Flood AdvisoryOHXLawrence3 hr
Apr 6, 8:16 AM CDTRiver Flood WarningOHXHumphreys59 hr
Apr 6, 9:00 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson51 hr
Apr 6, 9:42 AM CDTRiver Flood AdvisoryOHXPerry, Wayne22 hr
Apr 6, 10:17 AM CDTRiver Flood WarningOHXLawrence10 hr
Apr 6, 3:34 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.